Alert archive / Alabama / River Flood Warnings in 2011

River Flood Warning 23, NWS Birmingham, AL

April 21, 20115 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Apr 21, 2011, 7:36 AM CDT for 5 counties in Alabama. It took effect at Apr 21, 2011, 8:45 AM CDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 7:36 AM CDT (12:36 UTC)
In effect from
Apr 21, 2011, 8:45 AM CDT
Expired
Apr 24, 2011, 1:00 AM CDT
In force
64 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 127.10 ft at Apr 22, 2011, 11:00 AM CDT.

actionminormoderate12013004/2104/2204/2304/2404/25
Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WGUS44 KBMX 211236
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
736 AM CDT THU APR 21 2011

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO...PICKENS AND SUMTER COUNTIES.

.HEAVY RAINFALL DURING THE PAST 24 HOURS IS PRODUCING RISES ON THE
UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR 
TOMBIGBEE RIVER AT BEVILL LOCK AND DAM FOR MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-220036-
/O.NEW.KBMX.FL.W.0023.110421T1345Z-110423T2221Z/
/AVLA1.1.ER.110421T1345Z.110422T0600Z.110423T1021Z.NO/
736 AM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM THURSDAY THE STAGE WAS 121.3 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 125.9 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$
7 follow-up statements
836 
WGUS84 KBMX 211419
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CDT THU APR 21 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.HEAVY RAINFALL OVER THE UPPER TOMBIGBEE BASIN WILL PRODUCE RISES ALONG
THE RIVER...BUT FROM GAINESVILLE DOWNSTREAM THE RIVER IS FORECAST TO 
REMAIN BELOW FLOOD STAGE.  HOWEVER...A FLOOD WARNING REMAINS IN EFFECT
FOR BEVILL LOCK AND DAM FOR MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-220219-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-110423T2320Z/
/AVLA1.1.ER.110421T1340Z.110422T0600Z.110423T1120Z.NO/
919 AM CDT THU APR 21 2011

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM THURSDAY THE STAGE WAS 121.3 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 125.8 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$

ALC063-065-091-119-220219-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/GNSA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
919 AM CDT THU APR 21 2011

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* AT 8 AM THURSDAY THE STAGE WAS 88.2 FEET. 
* FLOOD STAGE IS 101 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 99.2 FEET BY FRIDAY EVENING.
  A SLOW FALL IS EXPECTED AFTER THAT TIME.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC063-065-091-119-220219-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
919 AM CDT THU APR 21 2011

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* AT 8:30 AM THURSDAY THE STAGE WAS 57.9 FEET. 
* FLOOD STAGE IS 68 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 67.9 FEET...OR JUST BELOW
  FLOOD STAGE...BY SUNDAY EVENING. A SLOW FALLING TREND IS EXPECTED
  AFTER THAT TIME.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
735 
WGUS84 KBMX 211852
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CDT THU APR 21 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.RISES CONTINUE ON THE TOMBIGBEE RIVER...AND A FLOOD WARNING REMAINS 
IN EFFECT FOR BEVILL LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-220652-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T0200Z/
/AVLA1.1.ER.110421T1341Z.110422T0600Z.110423T1400Z.NO/
152 PM CDT THU APR 21 2011

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11 AM THURSDAY THE STAGE WAS 122.6 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 125.5 FEET  
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  SATURDAY MORNING.
* IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$

ALC063-065-091-119-220652-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/GNSA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
152 PM CDT THU APR 21 2011

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* AT 1 PM THURSDAY THE STAGE WAS 90.8 FEET. 
* FLOOD STAGE IS 101 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 99.2 FEET FRIDAY EVENING 
  AND THEN BEGIN TO FALL AFTER THAT TIME.
* IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC063-065-091-119-220651-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
152 PM CDT THU APR 21 2011

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* AT 12:30 PM THURSDAY THE STAGE WAS 57.7 FEET. 
* FLOOD STAGE IS 68 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 67 FEET BY SUNDAY EVENING
  AND THEN BEGIN TO FALL AFTER THAT TIME.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
414 
WGUS84 KBMX 220351
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 PM CDT THU APR 21 2011

...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.RISES CONTINUE ON THE TOMBIGBEE RIVER...AND A FLOOD WARNING REMAINS 
IN EFFECT FOR BEVILL LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-221551-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T0945Z/
/AVLA1.1.ER.110421T1341Z.110422T0600Z.110423T2145Z.NO/
1051 PM CDT THU APR 21 2011

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM THURSDAY THE STAGE WAS 125.2 FEET. 
* FLOOD STAGE IS 122.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 126.0 FEET BY 
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY AFTERNOON.
* IMPACT...AT 128.0 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED.

$$
081 
WGUS84 KBMX 221244
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 AM CDT FRI APR 22 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...

.RISES CONTINUE ON THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING 
REMAINS IN EFFECT FOR BEVILL LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING.

&&

ALC063-065-091-107-119-230044-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T2015Z/
/AVLA1.1.ER.110421T1341Z.110422T1800Z.110424T0815Z.NO/
744 AM CDT FRI APR 22 2011

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM FRIDAY THE STAGE WAS 127.0 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 127.3 FEET BY 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY 
  MORNING.
* IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED.

$$
957 
WGUS84 KBMX 221315
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 AM CDT FRI APR 22 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM AND GAINESVILLE LOCK AND DAM...

.MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE
RIVER...BUT THE RIVER SHOULD CREST JUST BELOW FLOOD STAGE AT 
DEMOPOLIS LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-230115-
/O.CON.KBMX.FL.W.0023.000000T0000Z-110424T2015Z/
/AVLA1.1.ER.110421T1341Z.110422T1800Z.110424T0815Z.NO/
815 AM CDT FRI APR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM FRIDAY THE STAGE WAS 127 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 127.3 FEET BY 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY 
  MORNING.
* IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED.

$$

ALC063-065-091-119-230114-
/O.CON.KBMX.FL.W.0025.110422T2015Z-110424T0800Z/
/GNSA1.1.ER.110422T2015Z.110423T0600Z.110423T2000Z.NO/
815 AM CDT FRI APR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 7 AM FRIDAY THE STAGE WAS 99.4 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE
  TO RISE TO NEAR 102 FEET AFTER MIDNIGHT TONIGHT. THE
  RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC063-065-091-119-230114-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
815 AM CDT FRI APR 22 2011

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* AT 5 AM FRIDAY THE STAGE WAS 59.5 FEET. 
* FLOOD STAGE IS 68 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 67.8 FEET SUNDAY MORNING. A
  SLOW FALL SHOULD THEN BEGIN BY SUNDAY NIGHT.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
184 
WGUS84 KBMX 230103
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CDT FRI APR 22 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE
LOCK AND DAM...

.MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE
RIVER...BUT THE RIVER SHOULD CREST JUST BELOW FLOOD STAGE AT 
DEMOPOLIS LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-231303-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T2308Z/
/AVLA1.1.ER.110421T1341Z.110422T1700Z.110424T1108Z.NO/
803 PM CDT FRI APR 22 2011

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM FRIDAY THE STAGE WAS 126 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY MORNING.
* IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED.

$$

ALC063-065-091-119-231303-
/O.CON.KBMX.FL.W.0025.000000T0000Z-110424T0800Z/
/GNSA1.1.ER.110422T1732Z.110423T0600Z.110423T2000Z.NO/
803 PM CDT FRI APR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM FRIDAY THE STAGE WAS 101.8 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 102 FEET BY 
  AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW AFTERNOON .
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC063-065-091-119-231303-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
803 PM CDT FRI APR 22 2011

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* AT  4:30 PM FRIDAY THE STAGE WAS 62.2 FEET. 
* FLOOD STAGE IS 68 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 67.5 FEET EARLY SUNDAY 
  AFTERNOON.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
568 
WGUS84 KBMX 231527
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 AM CDT SAT APR 23 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE
LOCK AND DAM...

.MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE
RIVER THROUGH THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

THIS WILL BE THE FINAL STATEMENT FOR THIS EVENT.

&&

ALC063-065-091-107-119-240327-
/O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T0600Z/
/AVLA1.1.ER.110421T1341Z.110422T1700Z.110423T1800Z.NO/
1027 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 123.0 FEET. 
* FLOOD STAGE IS 122.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN 
  PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF 
  IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.

$$

ALC063-065-091-119-240326-
/O.CON.KBMX.FL.W.0025.000000T0000Z-110424T0800Z/
/GNSA1.1.ER.110422T1732Z.110423T1000Z.110423T2000Z.NO/
1027 AM CDT SAT APR 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 101.8 FEET. 
* FLOOD STAGE IS 101.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 21, 7:05 AM CDT, 31 minutes earlier.

Area forecast discussion, Apr 21, 7:05 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 AM CDT THU APR 21 2011

.UPDATE...FOR AVIATION.

&&

.AVIATION...12Z TAF DISCUSSION.

A LULL IN THE ACTIVITY OR AT LEAST VERY LIGHT ACTIVITY ACROSS MOST
TAFS. ALAS...SHOWER AND THUNDERSTORM ACTIVITY IS NOT OVER JUST
YET. ANOTHER ROUND OF STORMS IS BREWING TO THE WEST OVER
MISSISSIPPI AS MORE IN A SERIES OF UPPER LEVEL SHORT WAVES WILL
MOVE EASTWARD ACROSS THE STATE THROUGH THE PRIMARILY ZONAL FLOW.
THEREFORE...WILL HAVE SOME TEMPO TSRA IN FOR THE AFTERNOON
HOURS...EXCEPT FOR MGM/TOI. THEY DO HAVE LOW CHANCES OF STORMS
MAKING IT THAT FAR SOUTH...ACTIVITY SHOULD REMAIN FURTHER NORTH
FOR THE MOST PART CLOSER TO THE LINGERING SURFACE BOUNDARY...SO
HAVE LEFT A MENTION OUT OF TAFS FOR NOW...BETTER CHANCES CLOSER TO
I-20 CORRIDOR. DEEPER MOISTURE BEGINS TO EXIT...BUT STILL MAY HAVE
SOME SHALLOW LOW LEVEL MOISTURE AGAIN IN THE MORNING FRIDAY WITH
STRATUS...BUT NEAR OR MAYBE JUST AFTER TAF FORECAST PERIOD...SO
LEFT OUT FOR THIS ISSUANCE.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

08/MNK

&&

.PREV DISCUSSION... /ISSUED 513 AM CDT THU APR 21 2011/

DISCUSSION...

BOUNDARY REMAINS STALLED ACROSS CENTRAL ALABAMA THIS MORNING. THIS
BOUNDARY WILL CONTINUE TO WORK HAVOC ACROSS THE AREA TODAY AS
UPPER LEVEL SHORT WAVES TRAVERSE THE AREA IN THE MAINLY WEAK ZONAL
FLOW. ALTHOUGH SOME OF THE STORMS COULD BE A TAD FURTHER SOUTH
ACROSS THE AREA. MUCH OF THE NORTH SECTIONS...ALREADY RAIN
SOAKED...WILL CONTINUE TO HAVE THE OPPORTUNITY FOR SHOWER AND
THUNDERSTORM ACTIVITY TODAY BEFORE THE FRONT LIFTS BACK TO THE
NORTH TONIGHT. ADDITIONAL RAINFALL COULD AGGRAVATE THE SITUATION
SO LEAVING THE FLASH FLOOD WATCH OUT AND EXTENDING IT UNTIL 00Z
THIS EVENING. COULD ALSO HAVE SOME STRONG STORMS GENERALLY IN THE
AFTERNOON WITH HEATING AS INSTABILITY WILL BE THERE ESPECIALLY
ACROSS THE SOUTH. HOWEVER...LOWEST RAIN CHANCES WILL BE ACROSS THE
SOUTH...SO A MARGINAL THREAT. MOISTURE STILL IN ABUNDANCE WITH
HIGH PW/S ACROSS MUCH OF THE AREA.

AFTER TONIGHT...RAIN CHANCES WILL DECREASE FOR FRIDAY WITH A WELL
DESERVED BREAK IN THE ACTION OVER MUCH OF THE WEEKEND AS HIGH
PRESSURE TAKES HOLD WITH AN ATLANTIC HIGH STRETCHING INTO THE
SOUTHEAST U.S. WARM AND WELL ABOVE NORMAL TEMPERATURES WILL BE ON
TAP OVER THE WEEKEND. BY SUNDAY...MAY HAVE ENOUGH MOISTURE BUILD
BACK UP FOR SOME DAYTIME HEATING SHOWERS...BUT OVERALL
INSIGNIFICANT IN COMPARISON TO WHAT WE HAVE HAD OF LATE.

BY MONDAY...A SURFACE TROUGH CHURNS UP ON THE LEE OF THE ROCKIES
THAT WILL BE OUR NEXT WEATHER MAKER. THIS FRONT WILL HAVE PLENTY
OF MOISTURE TO DEAL WITH AS A GOOD SOUTHERLY FETCH OFF THE GULF
WILL BE PRESENT AHEAD OF IT BEFORE ITS ARRIVAL LATE WEDNESDAY.
EXTENDED NUMERICAL MODELS ARE BECOMING IN BETTER AGREEMENT WITH
EACH OTHER...MUCH MORE SO THAN YESTERDAY. DURING MONDAY COULD SEE
SOME ACTIVITY BUT THIS WILL STILL BE MORE DIURNALLY DRIVEN...WITH
LOW LEVEL SOUTHERLY FLOW. BY TUESDAY...SHOULD SEE A GREATER
CONCENTRATION OF ACTIVITY ACROSS THE WEST AS THE UPPER TROUGH
MOVES ACROSS THE U.S. AND EJECTS SHORTWAVES INTO ALABAMA IN THE
EXPECTED SOUTHWEST FLOW...WITH THE MAIN SURFACE FRONT NOT
ARRIVING NOW UNTIL LATE WEDNESDAY. INSTABILITY STILL LOOKS DECENT
WITH THIS SYSTEM EVEN THOUGH IT IS A WAY OUT. ITS THE RIGHT TIME
OF YEAR AND LOTS OF HEAT AND MOISTURE WILL BE IN PLACE BEFORE THE
FROPA. COULD BE INTERESTING WILL CONTINUE TO HIGHLIGHT IN
HWO...LOW FOR TUESDAY...LITTLE HIGHER FOR WEDNESDAY.

08/MNK

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     79  59  84  57  85 /  60  50  20  10  10
ANNISTON    82  60  83  58  85 /  60  40  20  10  10
BIRMINGHAM  82  62  85  62  84 /  60  40  20  10  10
TUSCALOOSA  82  62  86  61  83 /  30  20  20  10  10
CALERA      82  62  85  60  84 /  40  30  20  10  10
AUBURN      85  62  84  60  84 /  40  30  20  10  10
MONTGOMERY  87  62  87  61  86 /  30  20  20  10  10
TROY        87  62  87  59  86 /  20  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...MARION...PERRY...PICKENS...RANDOLPH...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER...
WINSTON.

&&

08
Hazardous weather outlook, Apr 21, 5:45 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 AM CDT THU APR 21 2011

ALZ011>015-017>050-221046-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
545 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE BOTH THIS
MORNING AND THIS AFTERNOON FOR AREAS BASICALLY ALONG AND NORTH OF A
LINE FROM CUBA...TO CLANTON...TO ROANOKE.  THE MAIN THREATS WITH
ANY OF THESE STORMS WILL BE STRONG STRAIGHT LINE WINDS AND
MARGINALLY SEVERE HAIL.  ADDITIONALLY...LOCALLY HEAVY RAINFALL IS
POSSIBLE FOR THE SAME AREA.  A FLASH FLOOD WATCH HAS BEEN ISSUED
THROUGH 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY OR
WEDNESDAY OF NEXT WEEK AHEAD OF A DEVELOPING SURFACE FRONT.
CONFIDENCE IS LOW AT THIS TIME FOR TUESDAY...BUT HAS INCREASED FOR
THE PASSAGE OF THE FRONT ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS AND LOCALIZED FLOODING.

27

In the hours before

Special weather statement, Apr 21, 3:03 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 AM CDT THU APR 21 2011

ALZ030-031-210845-
GREENE AL-SUMTER AL-
303 AM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREENE AND CENTRAL
SUMTER COUNTIES UNTIL 345 AM CDT...

AT 258 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF CUBA...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.  THIS SLOWER MOVING
STORM COULD PRODUCE LOCALLY HEAVY RAINFALL.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUBA...
  YORK...
  LIVINGSTON...
  BOYD...
  EMELLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3277 8837 3293 8794 3252 8788 3245 8800
      3239 8841
TIME...MOT...LOC 0802Z 255DEG 31KT 3255 8845

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:10 PM CDTSpecial Weather StatementBMXMarion50 min
Apr 20, 8:06 PM CDTSevere Thunderstorm WarningBMXLamar39 min
Apr 20, 8:44 PM CDTSevere Thunderstorm WarningBMXLamar, Marion46 min
Apr 20, 8:54 PM CDTFlash Flood WarningBMXLamar3 hr
Apr 20, 9:08 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Winston52 min
Apr 20, 9:36 PM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Pickens, Winston3 hr
Apr 20, 9:54 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more66 min
Apr 20, 10:12 PM CDTFlash Flood WarningBMXFayette, Pickens, Tuscaloosa, Walker, Winston3 hr
Apr 20, 10:13 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter, Tuscaloosa47 min
Apr 20, 10:36 PM CDTSevere Thunderstorm WarningBMXBibb, Blount, Jefferson, Tuscaloosa, Walker54 min
Apr 20, 10:40 PM CDTAreal Flood AdvisoryBMXBlount, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more3 hr
Apr 20, 11:26 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair, Talladega49 min
Apr 20, 11:52 PM CDTAreal Flood AdvisoryBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair, Talladega3 hr
Apr 20, 11:58 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah62 min
Apr 21, 12:12 AM CDTSpecial Weather StatementBMXChambers, Clay, Coosa, Randolph63 min
Apr 21, 12:30 AM CDTFlash Flood WarningBMXLamar, Marion, Pickens3 hr
Apr 21, 12:40 AM CDTSevere Thunderstorm WarningBMXCleburne28 min
Apr 21, 12:50 AM CDTSpecial Weather StatementBMXPickens40 min
Apr 21, 3:03 AM CDTSpecial Weather StatementBMXGreene, Sumter42 min
Apr 21, 8:08 AM CDTAreal Flood WarningBMXLamar36 hr
Apr 21, 9:23 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo5 days
Apr 21, 2:09 PM CDTSevere Thunderstorm WarningBMXSumter36 min
Apr 21, 2:43 PM CDTSpecial Weather StatementBMXGreene, Sumter32 min
Apr 21, 3:24 PM CDTSpecial Weather StatementBMXGreene51 min
Apr 21, 6:13 PM CDTSpecial Weather StatementBMXChilton47 min

Nearby

River Flood Warnings in Alabama, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.